# SDR 99ZZZX3473

- Difficulty date: August 17, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1172L
- Make and model: Mooney M20R
- Aircraft serial: 290183
- Engine: Cont IO550N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Engine
- Part time: 10 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE SHOOK VIOLENTLY.  MIXTURE CONTROL WAS PULLED BACK TO CUT-OFF IMMEDIATELY.  THE ENGINE SEIZED UP.  A SAFE LANDING WAS MADE.  TEAR-DOWN INSPECTION REVEALED THE CRANKSHAFT HAD FAILED.
